MAUDE Adverse Event Report: KERI MEDICAL SA KERIFLEX® MCP AND PIP FINGER JOINT PROSTHESES; KERIFLEX PIP 3

KERI MEDICAL SA KERIFLEX® MCP AND PIP FINGER JOINT PROSTHESES; KERIFLEX PIP 3
Model Number PIP3
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 03/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A keriflex revision was done due to a broken implant 1 year after surgery.The surgeon reported a small fracture that occurred while reaming the middle phalanx during primary surgery, but no stabilization was needed and the fracture has since healed.The patient is generally healthy and has no bone disease.The surgeon injected the joint with steroids several months before the replacement.He also had to perform tenolysis under local anaesthetic on this finger in (b)(6) 2023 for stiffness.Movement improved, but the pain never improved.Revision surgery took place on monday (b)(6) 2024 with removal of the device and replacement with a larger size.(the event has been recorded by keri medical sa on 03/06/2024 and occured in uk).
 
Additional Manufacturer Narrative
Up-to-date investigation summary: no device associated with this report nor medical imaging (e.G.Xrays) were received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Review of the device history records did not reveal any related deviations or anomalies.Failure of the implant due to fatigue, wear or over-loading, improper implant size or position, uncorrected or recurrent deformity, or inadequate soft tissue or bony support and/or excessive activity of the affected joint is a documented side effect (ifu).Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
After a thorough investigation (returned device, xrays, device and complaint history review), it appears that the root cause of this case of failure cannot be dertermined with certainty.However, one significant possibility is that the surgeon might have damaged the implant during the tenolysis procedure performed in (b)(6) 2023.A small scalpel strike during tenolysis could explain the observed fracture.Additionally, the stiffness in the patient's finger suggests that the implant might have been subjected to excessive stress, possibly due to substantial fibrosis.Causes of early failure of the implant are multifactorial including fatigue, wear or over-loading, improper implant size or position, uncorrected or recurrent deformity, or inadequate soft tissue or bony support and/or excessive activity of the affected joint.
 
Event or Problem Description

Brand Name
KERIFLEX® MCP AND PIP FINGER JOINT PROSTHESES
Common Device Name
KERIFLEX PIP 3
Manufacturer (Section D)
KERI MEDICAL SA
route des acacias, 45a
geneva, CH-12 27
SZ  CH-1227
Manufacturer (Section G)
KERI MEDICAL FRANCE
34 rue antoine redier
archamps, FR-74 160
FR   FR-74160
Manufacturer Contact
julien oudot
route des acacias, 45a
geneva, CH-12-27
SZ   CH-1227
MDR Report Key19041527
Report Number3024706750-2024-00001
Device Sequence Number17952586
Product Code KYJ
UDI-Device Identifier07640181160679
UDI-Public07640181160679
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K211385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberPIP3
Device Catalogue Number210-P20003
Device Lot Number052916003000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown